Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 75, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 22, 2012, 4:28 AM EDT. It took effect at Sep 22, 2012, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 4:28 AM EDT (08:28 UTC)
- In effect from
- Sep 22, 2012, 4:00 PM EDT
- Expired
- Sep 23, 2012, 3:37 AM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
856 WHUS71 KOKX 220828 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 428 AM EDT SAT SEP 22 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS INTO SUNDAY... ANZ355-221630- /O.NEW.KOKX.SC.Y.0075.120922T2000Z-120923T1700Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 428 AM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE LATE THIS EVENING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-221630- /O.NEW.KOKX.SC.Y.0075.120922T2200Z-120923T2000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 428 AM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE LATE THIS EVENING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
632 WHUS71 KOKX 221610 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1210 PM EDT SAT SEP 22 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS INTO SUNDAY... ANZ355-222200- /O.CON.KOKX.SC.Y.0075.120922T2000Z-120923T1700Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1210 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE LATE THIS EVENING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-222200- /O.CON.KOKX.SC.Y.0075.120922T2200Z-120923T2000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1210 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE LATE THIS EVENING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
231 WHUS71 KOKX 221945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 PM EDT SAT SEP 22 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO SUNDAY... ANZ355-231000- /O.EXT.KOKX.SC.Y.0075.120922T2000Z-120923T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS EVENING...BECOMING NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT LATE. * SEAS...4 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-231015- /O.EXT.KOKX.SC.Y.0075.120922T2200Z-120923T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 345 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT...BECOMING WEST LATE TONIGHT...THEN NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT SUNDAY MORNING. * SEAS...4 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
156 WHUS71 KOKX 230737 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 AM EDT SUN SEP 23 2012 ...ROUGH SEAS ON THE COASTAL OCEAN WATERS INTO EARLY EVENING... ANZ355-231545- /O.CAN.KOKX.SC.Y.0075.000000T0000Z-120923T1000Z/ /O.NEW.KOKX.SW.Y.0030.120923T0737Z-120923T1800Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 337 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ350-353-231545- /O.CAN.KOKX.SC.Y.0075.000000T0000Z-120923T1600Z/ /O.NEW.KOKX.SW.Y.0030.120923T0737Z-120924T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 337 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE THROUGH MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 4:24 AM EDT, 4 minutes earlier.
Area forecast discussion, Sep 22, 4:24 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
424 AM EDT SAT SEP 22 2012
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE WEST THIS MORNING...THEN CROSSES
THE AREA THIS AFTERNOON AND EVENING...FOLLOWED BY HIGH PRESSURE
GRADUALLY BUILDING INTO OUR SOUTH THROUGH TUESDAY. THIS HIGH THEN
LIFTS NORTHEAST INTO THE CANADIAN MARITIMES TUESDAY NIGHT. A COLD
FRONT APPROACHES FROM THE WEST WEDNESDAY...THEN MOVES ACROSS THE
TRI-STATE WEDNESDAY NIGHT...FOLLOWED BY CANADIAN HIGH PRESSURE
BUILDING IN THROUGH THE END OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A 700 HPA NORTHERN STREAM SHORTWAVE MOVES INTO THE REGION
TODAY...WITH THE BEST FORCING AND THERMODYNAMICS OVER THE NW 1/3 OF
THE CWA BY AFTERNOON. AS A RESULT HAVE LIKELY POPS OVER THE FAR W
PORTIONS OF THE CWA BY LATE AFTERNOON...TAPERING OFF TO SLIGHT
CHANCE FROM NYC INTO SW CT...AND DRY ELSEWHERE.
WITH CAPES FROM SW CT ON SW AND W OF 500-1000 J/KG AND 0-6KM BULK
SHEAR OF 40-45 KT...MAINLY DUE TO STRONG SPEED SHEAR...THE MAIN
THREAT IS FROM STRONG WINDS ALONG SMALL LINE SEGMENTS. GIVEN THAT
THE MAIN THREAT AREA...FROM SW CT ON SW AND W...IS ALSO EXPECTED
TO BE IN THE RIGHT REAR QUADRANT OF A 120+ KT POLAR JET AND LEFT
FRONT QUADRANT OF A 70 KT SUB-TROPICAL JET...THERE IS THE POTENTIAL
FOR SOME ISOLATED SEVERE STORMS AS RESULT. THIS THINKING IS
CONSISTENT WITH SPC HAVING THIS AREA UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL IN THE HWO.
FOR HIGHS TODAY...USED A BLEND OF MAV/MET GUIDANCE WITH NAM
2-METER TEMPERATURES AND A MIX DOWN FROM 950 HPA NEAR THE COAST
AND 900 HPA INLAND...PER BUFKIT SOUNDINGS. AS A RESULT...EXPECT
HIGHS TO BE AROUND 3-5 DEGREES ABOVE NORMAL.
THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC BEACHES INTO THIS
EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THERE ARE SOME TIMING DIFFERENCES BETWEEN THE MODELS ON HOW FAST
THE COLD FRONT PUSHES THROUGH TONIGHT...WITH THE GFS THE FASTEST
AND THE SREF THE SLOWEST. USED A NAM/GFS BLEND FOR TIMING...AS
RECENTLY THE FASTER GFS HAS WORKED BETTER AS A WHOLE...THOUGH AM
NOT QUITE CONFIDENT ENOUGH TO USE IT AS A FAST OUTLIER ON ITS OWN.
ALL MODELS DO AGREE THAT THE FRONT AND ASSOCIATED STORMS WEAKEN AS
IT MOVES ACROSS THE TRI-STATE...SO WOULD EXPECT ANY SEVERE THREAT
TO COME TO AN END BY EARLY EVENING...WITH MAINLY SCT SHRA/TSTM
OVER EASTERN SECTIONS INTO THE EARLY OVERNIGHT HOURS.
THE CORE OF A CUTOFF LOW OVER CENTRAL CANADA IS FORECAST TO REMAIN
OVER HUDSON BAY IN THE SHORT TERM...AND EVEN WITH A 700-500 HPA
TROUGH BRANCHING OFF AND CROSSING THE AREA MONDAY...IT APPEARS
THAT THE LOW-MID LEVELS WILL BE DRY ENOUGH SUNDAY THROUGH MONDAY
NIGHT THAT IT SHOULD BE DRY.
FOR TEMPERATURES IN THE SHORT TERM...
USED A BLEND OF MAV/MET GUIDANCE FOR LOWS TONIGHT...WITH VALUES
FORECAST TO BE A FEW DEGREES ABOVE NORMAL. FOR HIGHS SUNDAY...USED
A BLEND OF MIXING DOWN FROM 800 HPA WITH NAM 2-METER TEMPERATURES
AND MAV/MET GUIDANCE...FORECASTING VALUES TO BE NEAR NORMAL.
FORECASTING LOWS SUNDAY NIGHT TO BE AROUND 5 DEGREES BELOW NORMAL
SUNDAY NIGHT...CONSISTENT WITH A BLEND OF MAV/MET GUIDANCE. THERE
IS SOME UNCERTAINTY HERE DEPENDING UPON HOW MUCH CLOUD COVER MOVES
IN LATE AHEAD OF THE AFOREMENTIONED 700-500 HPA TROUGH.
FOR HIGHS MONDAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES AND MAV/MET GUIDANCE WITH READINGS FORECAST TO BE A
FEW DEGREES BELOW NORMAL. FOR LOWS MONDAY NIGHT USED A BLEND OF
MEX/MEX ENSEMBLE MEAN/ECE/HPC GUIDANCE...WITH LOWS FORECAST TO BE
AROUND 5 DEGREES BELOW NORMAL.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
SW FLOW ALOFT TUESDAY AND TUESDAY NIGHT...WITH THE REGION FAR
ENOUGH REMOVED FROM ANY FORCING THAT IT SHOULD REMAIN DRY.
THERE ARE DIFFERENCES IN THE TIMING AND DEPTH OF A TROUGH FORECAST
TO CROSS THE AREA MID WEEK...WITH THE GFS FASTER THAN THE ECMWF
/CMC-GLOBAL/GFS ENSEMBLE MEAN...SO LEANED TOWARDS THE SLOWER
CONSENSUS FORECAST IN THIS TIME FRAME. AS A RESULT...HAVE
RESTRICTED CHANCE POPS WEDNESDAY TO ORANGE COUNTY...WITH CHANCE
POPS EVERYWHERE WEDNESDAY NIGHT. GIVEN THAT THE BEST FORCING IS
NOT EXPECTED UNTIL AT NIGHT...AND DEWPOINTS AHEAD OF THE SYSTEM
ARE ONLY FORECASTED TO BE IN THE LOWER-MID 50S...HAVE LEFT OUT
THUNDER FOR NOW. WITH SOME OF THE SLOWER SOLUTIONS SHOWING SOME
-SHRA LINGERING INTO THURSDAY MORNING...HAVE KEPT SLIGHT CHANCE
POPS IN FOR THURSDAY.
WEAK RIDGING BUILDS IN ALOFT THURSDAY NIGHT AND FRIDAY...KEEPING
THE REGION DRY.
FOR TEMPERATURES TUESDAY-FRIDAY USED A BLEND OF MEX/MEX ENSEMBLE
MEAN/ECE/HPC GUIDANCE. OTHER THAN NEAR NORMAL TEMPERATURES AHEAD
OF THE COLD FRONT WEDNESDAY...HIGHS SHOULD BE BELOW NORMAL THROUGH
THE PERIOD. LOWS START OUT NEAR NORMAL...THEN TREND TO BELOW
NORMAL FOR THE END OF THE WORK WEEK.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A WEAKENING HIGH PRESSURE RIDGE ALONG THE COAST WILL GIVE WAY TO
AN APPROACHING COLD FRONT LATE IN THE DAY ON SATURDAY.
AN AREA OF MVFR STRATUS OVER NORTHEAST NJ SEEMS TO HAVE
DISSIPATED...BUT OBS AT KJFK/KEWR CONTINUE TO INDICATE A FEW MVFR
CLOUDS AT 2KFT. MVFR STRATUS ALONG THE CT COAST HAS EXPANDED AND
MOVED WEST INTO THE LOWER HUDSON VALLEY. MEANWHILE...LEADING EDGE
OF MVFR STRATUS ADVECTING IN FROM MA AND RI WILL MOVE INTO KGON
SHORTLY. AMENDMENTS MAY BE NEEDED IF BKN MVFR CIGS BECOME MORE
WIDESPREAD OR LESS WIDESPREAD THAN INDICATED.
HIGH CONFIDENCE IN SPARSE COVERAGE OF SHOWERS NORTH/WEST OF NYC
METRO SAT AFTERNOON. INCREASING CHANCE FOR SHOWERS/TSTMS AFTER 21Z
WITH APPROACH OF COLD FRONT. BEST CHANCE FOR SHOWERS/TSTMS
BETWEEN 23Z AND 02Z. HEAVY RAIN WITH BRIEF MVFR OR LOWER
CONDITIONS AND GUSTY WINDS POSSIBLE WITH THIS ACTIVITY.
OUTLOOK FOR 00Z SUNDAY THROUGH WED...
.SAT NIGHT...COLD FROPA PRECEDED BY LINE OF SHOWERS/TSTMS...WITH
MVFR OR LOWER CONDITIONS LIKELY. COLD FROPA TIMING 01Z-03Z AT NYC
METRO TERMINALS...FOLLOWED BY WIND SHIFT TO NW AND A FEW HOURS OF
GUSTY WINDS.
.SUNDAY...VFR. OCCASIONAL GUSTS INTO THE TEENS.
.SUNDAY NIGHT-WED...VFR.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE TODAY OUT AHEAD OF AN APPROACHING COLD
FRONT. THIS SOUTHERLY FLOW WILL ALSO ALLOW WAVES TO INCREASE...WITH
5 FT WAVES BECOMING LIKELY AFTER 20Z FOR THE WESTERN OCEAN
ZONE...AND AFTER 22Z FOR THE CENTRAL AND EASTERN OCEAN ZONE. WIND
GUSTS WILL ALSO BE RATHER STRONG...25 TO 30 KT...BUT SHOULD REMAIN
BELOW 30 KT. THE EASTERN OCEAN ZONE MAY NOT GUST AS HIGH AS THE COLD
FRONT WILL BE WEAKENING AS IT APPROACHES THIS ZONE. ALL ZONES SHOULD
BE BELOW SCA CRITERIA BY EARLY SUNDAY AFTERNOON AS HIGH PRESSURE
BUILDS IN BEHIND THE COLD FRONT AND THE PRESSURE GRADIENT RELAXES.
THOUGH THERE IS A POSSIBILITY OF SEEING SCA CRITERIA WEDNESDAY NIGHT
INTO THURSDAY AS ANOTHER COLD FRONT CROSSES THE WATERS...AT THIS
TIME...SUB-SCA CONDITIONS ARE FORECAST AS THE FRONT LOOKS TO WEAKEN
AS IT MOVES THROUGH.
&&
.HYDROLOGY...
WIDESPREAD SIGNIFICANT PRECIPITATION (0.5 INCHES OR GREATER)...IS
NOT EXPECTED THROUGH THE FORECAST PERIOD.
THE PASSING FRONT THIS AFTERNOON/EVENING IS FORECAST TO PRODUCE UP
TO .2 INCHES OF BASIN AVERAGE RAINFALL...HIGHEST OVER NW ZONES.
HOWEVER WITH PRECIPITABLE WATERS FORECAST TO 1.25-1.5 INCHES AHEAD
OF THE FRONT...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY
STRONGER CONVECTION...WHICH MIGHT CAUSE LOCALIZED MINOR FLOODING
OF URBAN/POOR DRAINAGE AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EDT
SUNDAY FOR ANZ355.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 PM EDT SUNDAY
FOR ANZ350-353.
&&
SYNOPSIS...MALOIT/PW
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...MALOIT
AVIATION...JP
MARINE...JP
HYDROLOGY...MALOITHazardous weather outlook, Sep 21, 4:08 PM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 408 PM EDT FRI SEP 21 2012 ANZ335-338-355-CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177- 222015- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 408 PM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT...PARTICULARLY NORTH AND WEST OF NEW YORK CITY. THE PRIMARY THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-222015- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 408 PM EDT FRI SEP 21 2012 ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT...PARTICULARLY NORTH AND WEST OF NEW YORK CITY. THE PRIMARY THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-CTZ006>008-010>012-NYZ078-079-222015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 408 PM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-222015- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 408 PM EDT FRI SEP 21 2012 ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:46 PM EDT | Special Weather Statement | OKX | Orange | 59 min |
| Sep 22, 7:38 PM EDT | Special Weather Statement | OKX | Orange | 52 min |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.